Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


I stopped taking my HIV Meds
Mar 10, 2010

A series of misfortunes made me depressed and I also changed doctors. After my last doctors meeting my CD4 was confirmed at 600 and my vl is undetectable and has been for two years.

I became depressed and stopped taking my meds (Norvir, Truvada and Prezista) about 8 days ago. I had missed doses regularly (once or twice a week) for three or four months prior following a near death experience in a gall bladder surgery.

What to do? I want to be on my HIV meds but don't know whether to restart them without informing my clinician whom I don't trust and have a mental block about talking to. My new HIV primary care person is a Nurse Practitioner and not an MD or HIV specialist as I changed clinics and that is who I was allocated.

Shall I just start my meds again and hope for the best when I have my next blood tests in May?

(Diagnosed ten years ago Cd4 90 vl .5 million + and have gradulally worked up to CD4 600 vl ud)

CaliforniaWorrying

Response from Dr. Henry

That regimen usually is fairly hardy to developing resistance so generally recommend restarting meds without further delay and simply informing your clinic of the situation. These things happen and most often work out OK. Focusing on improving your emotional/mental status should be a priority. For many patients knowing their HIV infection is under good control is a stress reliever so that health efforts can be directed to other priorities. KH



Previous
Fat loses or Thinning
Next
Nexium and liver side effect re-reply

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement